Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 29, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Aug 16, 2014, 10:35 AM CDT for Mercer County, North Dakota. It took effect at Aug 16, 2014, 3:40 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 10:35 AM CDT (15:35 UTC)
- In effect from
- Aug 16, 2014, 3:40 PM CDT
- Expired
- Aug 17, 2014, 1:22 PM CDT
- In force
- 22 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mercer County, ND
The radar
The Bismarck radar (KBIS), 108 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring Creek (ND) at Zap (ZAPN8). The gauge peaked at 12.32 ft at Aug 16, 2014, 1:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
934
WGUS43 KBIS 161535
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CDT SAT AUG 16 2014
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
SPRING CREEK AT ZAP AFFECTING MERCER COUNTY
FOR THE KNIFE RIVER BASIN INCLUDING ZAP...MINOR FLOODING IS FORECAST.
.WIDESPREAD THREE TO FIVE INCHES OF RAIN HAS FALLEN ACROSS THE SPRING
CREEK BASIN. RUNOFF FROM THIS RAINFALL IS EXPECTED TO CAUSE THE SPRING
CREEK AT ZAP TO RISE TO MINOR FLOOD STAGE OF 14.0 FEET THIS AFTERNOON.
THE CREEK IS EXPECTED TO CONTINUE TO RISE TO NEAR 14.5 FEET THIS EVENING.
ADDITIONAL LIGHT RAIN IS POSSIBLE THIS MORNING...WITH SCATTERED THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL TONIGHT.
NDC057-171535-
/O.NEW.KBIS.FL.W.0029.140816T2040Z-140817T1822Z/
/ZAPN8.1.ER.140816T2040Z.140817T0000Z.140817T0622Z.NO/
1035 AM CDT SAT AUG 16 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE SPRING CREEK AT ZAP
* FROM LATE THIS AFTERNOON UNTIL AFTER MIDNIGHT TOMORROW
* AT 10AM SATURDAY THE STAGE WAS...11.9 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 14.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 14.5 FEET BY THIS EVENING.
* IMPACT...AT 14.0 FEET...RIGHT BANK OVERFLOWS-WEST END OF ZAP BEGINS
TO FLOOD. CROP LANDAND COUNTY ROADS FLOOD ALONG CREEK AS WELL.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
KNIFE RIVER BASIN
ZAP 14 11.9 SAT 10 AM 12.5 7.7 5.8 5.6 5.3
LAT...LON 4730 10211 4731 10195 4727 10179 4724 10181
4727 10197 4726 10211
$$
AYD1 follow-up statement
809
WGUS43 KBIS 170002
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT SAT AUG 16 2014
FOR THE SPRING CREEK NEAR ZAP...NO FLOODING IS FORECAST.
.THE SPRING CREEK NEAR ZAP CRESTED AT 12.65 FEET AROUND 1 PM CDT
THIS SATURDAY AFTERNOON...AND WILL CONTINUE A SLOW FALL FOR THE
NEXT FEW DAYS. EVEN THOUGH THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY...SLOW MOVING THUNDERSTORMS WITH HEAVY
RAIN ARE NOT FORECAST AT THIS TIME. THEREFORE...THE RIVER FLOOD
WARNING HAS BEEN CANCELLED.
NDC057-170032-
/O.CAN.KBIS.FL.W.0029.000000T0000Z-140817T1822Z/
/ZAPN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
702 PM CDT SAT AUG 16 2014
FORECAST INFORMATION FOR
SPRING CREEK AT ZAP
* AT 6PM SATURDAY THE STAGE WAS...12 FEET
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 14.0 FEET
* FORECAST...THE CREEK WILL CONTINUE A SLOW FALL.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
KNIFE RIVER BASIN
ZAP 14 12.0 SAT 6 PM 11.9 8.4 6.3 5.6 5.5
LAT...LON 4730 10211 4731 10195 4727 10179 4724 10181
4727 10197 4726 10211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Aug 16, 9:15 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 16, 9:15 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 915 AM CDT SAT AUG 16 2014 .UPDATE... ISSUED AT 915 AM CDT SAT AUG 16 2014 GIVEN RADAR TRENDS THROUGH 14 UTC...THE 10-11 UTC HRRR ITERATIONS AND 00 UTC WRF-ARW/NMM SOLUTIONS...THE FOCUS FOR HEAVY RAINFALL THIS MORNING AND AFTERNOON WILL BE ACROSS THE PRAIRIE POT HOLE REGION OF SOUTH CENTRAL NORTH DAKOTA...SHIFTING INTO THE JAMES RIVER VALLEY IN THE SOUTHEAST QUADRANT OF THE MESO-LOW EVIDENT ON RADAR ACROSS THE HIGHWAY 83 CORRIDOR THIS MORNING. FLASH FLOOD GUIDANCE IS IN THE 2-3 INCH PER HOUR RANGE FOR THESE AREAS. ACROSS THE WEST...ESPECIALLY FOR THOSE AREAS WHICH WERE IMPACTED BY VERY HEAVY RAIN OVER THE PAST 24-36 HOURS...MUCH OF THE DAY WILL BE RATHER PRECIPITATION FREE. THE MAIN CONCERN IS FOR THIS EVENING AND TONIGHT AS ANOTHER ROUND OF THUNDERSTORMS IS FORECAST TO PROPAGATE INTO THE AREA FROM EASTERN MONTANA AS UPPER LEVEL FORCING INCREASES AHEAD OF THE UPPER LEVEL LOW ACROSS THE NORTHERN ROCKIES. FLASH FLOOD GUIDANCE IS WELL BELOW ONE INCH FOR MOST AREAS ALREADY IMPACTED BY HEAVY RAIN...WITH ANY ADDITIONAL RAINFALL AGGRAVATING THE ONGOING FLOODING. UPDATE ISSUED AT 625 AM CDT SAT AUG 16 2014 BROAD AREA OF PRECIP CONTINUES TO STRETCH FROM NORTHWESTERN TO SOUTH CENTRAL NORTH DAKOTA. GOING FORECAST ADDRESSES THIS WELL. ONLY CHANGES MADE WERE TO PULL AREAS OF FOG FURTHER NORTH AND WEST TO MATCH CURRENT OBS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT SAT AUG 16 2014 ISSUES IN THE SHORT TERM ARE ALL HYDROLOGIC WHICH IS BEING FOCUSED ON IN THIS SHORT TERM SECTION. LATEST RADAR TRENDS ARE FINALLY SHOWING A SLIGHT EASTWARD PUSH TO THE LARGE AREA OF HEAVY RAIN OVER THE CENTRAL PART OF WESTERN NORTH DAKOTA. THIS WILL BE WELCOME NEWS TO THE FOLKS IN DUNN COUNTY WHERE SIGNIFICANT OVERLAND FLOODING WAS OCCURRING. THE FLOOD WARNING CONTINUES FOR THAT CENTRAL PART OF WESTERN NORTH DAKOTA THROUGH THE DAY SATURDAY. AS THE BACK EDGE OF THE RAIN AREA WAS SHOWING A SLIGHT PUSH TO THE EAST...THE EASTERN EDGE OF THE RAIN WAS ADVANCING MORE QUICKLY THROUGH MCLEAN AND MERCER COUNTIES. AT THE SAME TIME NEW SHOWER/STORM DEVELOPMENT WAS OCCURRING IN THE MANDAN-BISMARCK-STEELE AREAS. DIFFLUENT FLOW ALOFT CONTINUES TODAY WITH SHORT WAVE ENERGY ROTATING AROUND THE MAIN CLOSED H5 LOW IN SOUTHERN ALBERTA CANADA. THIS MEANS A CONTINUED HIGH CHANCE FOR RAIN ACROSS THE WESTERN AND CENTRAL PARTS OF THE FORECAST AREA INTO THIS AFTERNOON...SHIFTING EAST BY LATE DAY. OVERLAND FLOOD WARNING CONTINUES FOR MCKENZIE...DUNN...GOLDEN VALLEY... BILLINGS...STARK...AND WESTERN MERCER AND WESTERN MORTON COUNTIES THROUGH THE AFTERNOON. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 345 AM CDT SAT AUG 16 2014 MAIN CHALLENGE FOR THE EXTENDED IS CONTINUED PRECIPITATION CHANCES TO START THE UPCOMING WEEK. CENTER OF UPPER LOW WILL PUSH ACROSS SOUTHERN SASKATCHEWAN ON SUNDAY...AND THROUGH SOUTHERN MANITOBA SUNDAY NIGHT INTO EARLY MONDAY. EXPECT PRECIP FOCUS TO START OUT IN WEST-CENTRAL DURING THE DAY ON SUNDAY...THEN WORK TOWARDS THE EAST SUNDAY NIGHT/EARLY MONDAY WITH PRECIP TAPERING FROM WEST TO EAST THROUGH THE DAY ON MONDAY. EXPECT A QUIET PERIOD ON TUESDAY AS FAST MOVING RIDGE PASSES OVER BEHIND DEPARTING SYSTEM BEFORE SOUTHWESTERLY FLOW SETS UP OVER THE AREA. MODELS DIFFER SOME ON HOW STRONG THIS FLOW IS...BUT THE MAIN POINT IS THAT THIS WILL BRING THE NEXT ROUND OF PRECIPITATION CHANCES TO THE AREA. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 915 AM CDT SAT AUG 16 2014 WIDESPREAD MVFR CIGS AND VIS WITH LCL IFR VIS IN HEAVIER PRECIP WILL CONTINUE THROUGH THIS MORNING OVER MUCH OF NORTHWEST INTO PARTS OF SOUTH CENTRAL NORTH DAKOTA AS SHRA/TSRA CONTINUE TO MOVE THROUGH THE AREA. PRECIPITATION WILL SLOWLY DEVELOP TOWARDS THE EAST TODAY POSSIBLY BRINGING VISIBILITY RESTRICTIONS FURTHER INTO CENTRAL NORTH DAKOTA. AREAS OF FOG WILL ALSO BRING VISIBILITY RESTRICTIONS OVER PARTS OF CENTRAL AND EASTERN NORTH DAKOTA EARLY THIS MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JPM LONG TERM...JJS AVIATION...AYD
Hazardous weather outlook, Aug 16, 9:02 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 902 AM CDT SAT AUG 16 2014 NDZ017>019-031>034-171415- MCKENZIE-DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- 902 AM CDT SAT AUG 16 2014 /802 AM MDT SAT AUG 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING AND AFTERNOON WILL INCREASE IN COVERAGE THIS EVENING AND TONIGHT. ADDITIONAL RAINFALL WILL AGGRAVATE ONGOING FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY DAY FOR STORMS WILL BE TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ004-171415- BOTTINEAU- 902 AM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL INCREASE THROUGH THE AFTERNOON AND CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY DAY FOR STORMS WILL BE TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-009>013-020>023-025-035>037-040>048-050-051-171415- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- PIERCE-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 902 AM CDT SAT AUG 16 2014 /802 AM MDT SAT AUG 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH DAKOTA. LOCALLY HEAVY RAINFALL IS POSSIBLE. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY DAY FOR STORMS WILL BE TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. AYD
In the hours before
Local storm report, Aug 16, 9:19 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
919 AM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN BEACH 46.92N 104.00W
08/16/2014 M5.25 INCH GOLDEN VALLEY ND PUBLIC
STORM TOTAL RAINFALL.
&&
ZHLocal storm report, Aug 16, 9:22 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 AM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 7 NNW TAYLOR 46.99N 102.48W
08/16/2014 M5.25 INCH STARK ND CO-OP OBSERVER
STORM TOTAL RAINFALL.
&&
ZHLocal storm report, Aug 16, 9:31 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 AM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN 11 N ZAP 47.45N 101.92W
08/16/2014 M3.00 INCH MERCER ND PUBLIC
STORM TOTAL THUS FAR.
&&
ZHLocal storm report, Aug 16, 9:47 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
947 AM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HEAVY RAIN 15 N BISMARCK 47.03N 100.78W
08/16/2014 M3.35 INCH BURLEIGH ND PUBLIC
STORM TOTAL THUS FAR VIA FACEBOOK PAGE.
&&
ZHLocal storm report, Aug 16, 10:02 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 AM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HEAVY RAIN SOUTH HEART 46.86N 102.99W
08/16/2014 M2.70 INCH STARK ND PUBLIC
STORM TOTAL VIA FACEBOOK PAGE.
&&
ZHLocal storm report, Aug 16, 10:23 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1023 AM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN 7 S CENTER 47.01N 101.30W
08/16/2014 M1.95 INCH OLIVER ND CO-OP OBSERVER
STORM TOTAL THUS FAR. STILL RAINING.
&&
ZHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:30 AM CDT | Areal Flood Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Mercer, Morton and 1 more | 42 hr |
| Aug 16, 7:36 AM CDT | Areal Flood Advisory | BIS | Burleigh, Kidder | 17 hr |
| Aug 16, 9:52 AM CDT | Areal Flood Advisory | BIS | Kidder, Logan | 6 hr |
| Aug 16, 10:59 AM CDT | Flash Flood Warning | BIS | Logan | 3 hr |
| Aug 16, 11:05 AM CDT | Flash Flood Warning | BIS | Burleigh, Kidder | 6 hr |
| Aug 16, 12:12 PM CDT | Areal Flood Advisory | BIS | Logan, McIntosh | 4 hr |
| Aug 16, 1:52 PM CDT | Flash Flood Warning | BIS | Burleigh, Kidder | 6 hr |
| Aug 16, 2:10 PM CDT | Areal Flood Advisory | BIS | McLean | 5 hr |
| Aug 16, 3:18 PM CDT | Special Weather Statement | BIS | Stutsman | 57 min |
| Aug 16, 3:39 PM CDT | Areal Flood Advisory | BIS | Stutsman | 4 hr |
| Aug 16, 4:29 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Aug 16, 5:46 PM CDT | Special Weather Statement | BIS | Kidder | 29 min |
| Aug 16, 6:12 PM CDT | Special Weather Statement | BIS | Dickey | 63 min |
| Aug 16, 6:29 PM CDT | Areal Flood Advisory | BIS | Dickey | 3 hr |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.